MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. FLUENCY PLUS ENDOVASCULAR STENT GRAFT

BARD PERIPHERAL VASCULAR, INC. FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Model Number FEL09120
Medical Device Problem Codes Positioning Failure (1158); Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records were provided, however, photos provided to the manufacturer and are under review.The lot number for the device was provided.The device history records are currently under review.The return of the device is pending.The investigation is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during treatment for a failed a/v graft procedure, the endovascular stent graft allegedly failed to deploy from the delivery system.It was further reported that the outer catheter sheath allegedly fractured.Reportedly, another endovascular stent graft was used to complete the procedure.There was no reported patient injury.
 
Event or Problem Description
It was reported that during treatment for a failed a/v graft procedure, the endovascular stent graft (9x120) allegedly failed to deploy from the delivery system.It was further reported that the outer catheter sheath allegedly fractured.Reportedly, another endovascular stent graft of the same size (9x120) was used to complete the procedure, but same problem occurred.The physician was able to complete the procedure utilizing a 9x100 and a 9 x 40 endovascular stent graft of the same brand and type.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: the lot history records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.There were no manufacturing anomalies or changes identified which may have caused or contributed to the reported event.No additional complaint has been previously reported for this lot number.Investigation summary: the stent graft delivery systems were not returned for evaluation.However, two photos of the devices were provided.The photos are showing the fractured outer sheath of two fluency plus delivery systems including the area of the y-adapter.Based on the photos the reported fracture of the outer sheath during the attempt to deploy the stent graft was confirmed.However, based on the available information, a definite root cause for the reported event could not be determined.Labeling review: in reviewing the labeling supplied with this product it was found that the instructions for use (ifu) sufficiently address the potential risks.Regarding preparation of the device the ifu states: "prior to loading the endovascular system over a guide wire, both ports must be flushed with sterile saline (.).Flushing these lumens will also facilitate stent graft deployment." regarding the use of accessories the ifu states: "materials required for the fluency® plus endovascular stent graft procedure: (.) introducer sheath with appropriate inner diameter (.)".Furthermore, the ifu states: "if unusual resistance or high deployment force is encountered during stent graft deployment, abort the procedure, remove the delivery system and use an alternative device.".

Brand Name
FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Common Device Name
ENDOVASCULAR STENT GRAFT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key7813422
Report Number2020394-2018-01552
Device Sequence Number1263777
Product Code PFV
UDI-Device Identifier04049519008226
UDI-Public(01)04049519008226
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P130029
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2018
Device Model NumberFEL09120
Device Catalogue NumberFEL09120
Device Lot NumberANZF3604
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/28/2018
Supplement Date Received by Manufacturer10/22/2018
Initial Report FDA Received Date08/24/2018
Supplement Report FDA Received Date11/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age46 YR